Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is It Ok To Drink Alcohol With HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

...color Uninterested in eating food for several days or longer Nauseous Lower stomach area pain Pancreatitis (dangerous inflammation of the pancreas). Tell your doctor if you have ever had pancreatitis, regularly drink alcoholic beverages, or have gallstones, as pancreatitis occurs more often in patients with these conditions. Call your doctor immediately if you develop any of the following signs of pancreatitis: Stomach...
Ask the Experts

Effect of alcohol on efficacy of HIV meds &on disease progression

I have AIDS. I have not had alcohol since my diagnosis 8 months ago, at which time I began taking HEART meds. Would it be okay to have one glass of wine with dinner every 2-4 weeks? Even if the risks to my health are low w/ 1-2 glasses a month, what...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...off AIDS-related infections. A weaker immune system also increases the chance that you will experience side effects from your HIV medications. The organ in your body that alcohol affects most is your liver. The liver clears waste from chemicals... Read more »

Alchohol consumption

Couldn't find an appropriate forum. Hope this one is close enough. Question is "Can I have an occasional alcoholic drink, like a beer, if I am HIV positive and not yet on meds?" Any ill effects on my immune system as it battles the HIV?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Yes, an occasional drink of alcohol is ok. BY Read more »

how much alcohol can we drink?

Dr. Bob, Since you are also positive- i was wondering how much alcohol is safe to drink with taking medications? Can you have 4 beers a day once a while or some red bull vodka or some fine wine? What do you do? is it okay?Ben
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi Ben,If your liver in good shape, alcohol in moderation is generally not a problem with HIV medications. Check with your HIV specialist. He has all your laboratory results, including liver function studies, and knows Read more »

Specific alcohol question -- NOT toxicity, adherence, or safe sex

Everything I've read on this forum seems to indicate that moderate (1-2 drinks) alcohol consumption is OK with HIV meds. And that more alcohol means more problems with adherence, safe sex, and, especially, liver/pancreas toxicity. But NOWHERE have I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There is no data that clearly indicates that moderate alcohol use directly impairs the activity of Combivir (the other cautions still apply). KH Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Read more »
The Well Project

Caring for Your Liver if You Have HIV/AIDS

... Table of Contents Liver Basics Symptoms of Liver Damage Tests for Liver Damage The Liver and HIV Liver Disease and Women Caring for Your Liver Taking Care of Yourself Liver Basics Your liver is one of the Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of Read more »
U.S. Centers for Disease Control and Prevention

HIV/AIDS Among Hispanics/Latinos

... The HIV epidemic is a serious threat to the Hispanic/Latino community. While Hispanics/Latinos 1 represented approximately 15% of Read more »
Connect With Others

Medication and Nightmares

Posted by whyyyyyy, 1 Reply
...feel my heartbeat from within. I sit on my bed and think, Why me? Why must I go through this? Why must I take medication for HIV that makes me go through this?. Some nights I fall right back asleep. Others, there is no sleep. I take Atripla, the... Read more »

bad Dreams - and NOT even on friggin meds yet !

Posted by movingon, 3 Replies
...union with all my old mates. The it suddenly changed to me being selected for the england rugby team ! AND i'm not even on meds yet ! is this normal ? Is it my brain fucking with me ? I dont even smoke much of the 420 these days, and haven't... Read more »

Newly Diagnosed, Medication Overload!

Posted by whyyyyyy, 2 Replies
...feel my heartbeat from within. I sit on my bed and think, Why me? Why must I go through this? Why must I take medication for HIV that makes me go through this?. Some nights I fall right back asleep. Others, there is no sleep. I take Atripla, the... Read more »

DRINKING AND DRIVING THE MEDS!

Posted by Anonymous, 6 Replies
...for my doc, but thought I'd at least get a perspective on here from the people that actualy feel what I feel. I began taking meds several months ago and have been gliding smoothly along. I am a very social person, work in a PR capacity and... Read more »